Help with blood results

I recently received the results of my blood tests and would like some advise please. My TSH is 0.84 the range is 0.3-5.0 and my Free T4 was tested for the first time which was 11 range 8-21. I have been on 125mg of Levo thyroxine for the past 25 years. I currently take a proton pump inhibitor and Ibuprofen for tendonitis could this be causing the low Free T4 reading?

8 Replies

  • A PPI will affect the absorption of B12 and other vitals - which in turn may affect the conversion of T4 into T3.  Have you been on the PPI for more than 8 weeks ? - I have read that it should be a short term remedy as it can become addictive.

    Have you had your levels of FERRITIN - FOLATE - B12 - VitD tested ?

    \When are you taking your T4/Levo ? It needs to be taken well away from food.  Some take it in the morning with water and wait at least an hour before eating.

    Your FT4 seems low in the range.  How are you feeling ? - and are you taking any other medications ?  Sorry lots of questions ..... but there is so little information on which people can base their replies .....

    Based on similar result two years ago in your last post/thread - shaws did suggest adding some T3 into the mix.  Did you give it some thought ?

  • Thanks for your quick reply. Yes I have been taking the PPI and Ibuprofen for several months. I take my Levo a few hours before my other Meds.  My GP wouldn't give me T3 and I recently had a full blood test in which quite a lot of the results were in the lower part of the range. My symptoms are tiredness dry skin and tendonitis in my elbows feet knees and hips and recently my face has been more puffy. I have never felt completely well all the years I have been taking Levo.

  • Have you got a copy of the recent blood tests? You could post them in a new post and ask for advice on them if you wanted.

    Or you could use this website :

    and wikipedia :

    to do your own research.

    I wonder if your Free T3 is very low. It wouldn't surprise me. It is low Free T3 which makes people feel hypothyroid.

    There are ways and means of getting blood tested privately which don't involve a doctor at all.

    You can read about private testing here :

    Note the info about discounts available.

    A very popular test is the Thyroid Plus Ten. Click on the blue badge down the left hand side of the page :

    If you haven't had a recent vitamin D test then it is possible to order those privately too :

    All the tests I've referred to individually are finger prick tests. It is also possible to get more complicated testing done which requires a needle in the arm. That can sometimes be problematical, but it can be done. Ask for details if it interests you.

  • Sadly, for anyone taking ibuprofen or any other NSAID on a regular basis, an acid blocking medication like a PPI or ranitidine is essential. If taken without an acid-blocker NSAIDs will cause stomach/duodenal ulcers and erosion of the gastric lining. (Been there, done that, got the T-shirt, as the saying goes.)

  • ....well wouldn't it be a good idea if pennyspen was given B12 injections to avoid stomach issues and to ensure she did not suffer B12D from the PPI ?

  • Oh definitely! I wasn't quibbling about anything you said about vitamin B12. I just worry about people trying to come off PPIs or other acid blockers if they are taking NSAIDs.

  • Absolutely hb - I did understand you.  My reply was more for others reading and for pennyspen too !

  • Jennyspen,

    I think your dose ought to be increased to raise your FT4.  Read Treatment Options in  Email if you would like a copy of the Pulse article to show your GP.


    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

You may also like...